Alert archive / Florida / Freeze Warnings in 2014
Freeze Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this freeze warning at Jan 22, 2014, 12:39 PM EST for 6 counties in Florida. It took effect at Jan 23, 2014, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 12:39 PM EST (17:39 UTC)
- In effect from
- Jan 23, 2014, 1:00 AM EST
- Expired
- Jan 23, 2014, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WWUS72 KMLB 221739 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1239 PM EST WED JAN 22 2014 FLZ064-221845- /O.CAN.KMLB.FZ.A.0004.140123T0600Z-140123T1300Z/ MARTIN- INCLUDING THE CITY OF...HOBE SOUND 1239 PM EST WED JAN 22 2014 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FREEZE WATCH. TEMPERATURES ACROSS MOST OF MARTIN COUNTY ARE EXPECTED TO REMAIN ABOVE FREEZING TONIGHT. HOWEVER WIDESPREAD FROST WILL BE POSSIBLE...ESPECIALLY FOR AREAS WEST OF I-95. $$ FLZ041-044>047-053-054-058-059-141-144-147-231300- /O.UPG.KMLB.FZ.A.0004.140123T0600Z-140123T1300Z/ /O.NEW.KMLB.FZ.W.0005.140123T0600Z-140123T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...DAYTONA BEACH... CLERMONT...TITUSVILLE 1239 PM EST WED JAN 22 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. * TEMPERATURE...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET TONIGHT AND WILL FALL TO NEAR FREEZING OVER MUCH OF THE AREA AFTER MIDNIGHT. UP TO AROUND 4 HOURS OF TEMPERATURES BETWEEN 30 TO 32 DEGREES WILL BE POSSIBLE ACROSS MORE RURAL LOCATIONS WEST OF INTERSTATE 95 THROUGH SUNRISE. A FEW NORMALLY COLDER SITES ALONG THE MAINLAND COAST AND IMMEDIATE URBAN AREAS AROUND ORLANDO AND SANFORD DROPPING WILL DROP NEAR THE FREEZING MARK FOR AN HOUR OR TWO. FROST IS EXPECTED...EVEN IN AREAS THAT REMAIN JUST ABOVE OR ONLY BRIEFLY REACH FREEZING. * IMPACTS...THE COLD TEMPERATURES CAN KILL CROPS AND OTHER TENDER VEGETATION IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. REMEMBER TO BRING PETS AND HOUSE PLANTS INDOORS. PROTECT OUTDOOR TENDER VEGETATION. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL MATERIAL THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS...BLANKETS AND CURTAINS. && $$ MOSES
2 follow-up statements
543 WWUS72 KMLB 230031 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 731 PM EST WED JAN 22 2014 FLZ041-044>047-053-054-058-059-141-144-147-231300- /O.CON.KMLB.FZ.W.0005.140123T0600Z-140123T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...DAYTONA BEACH... CLERMONT...TITUSVILLE 731 PM EST WED JAN 22 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY... * TEMPERATURE...TEMPERATURES WILL FALL QUICKLY THROUGH LATE EVENING AND WILL FALL TO NEAR FREEZING OVER MUCH OF THE AREA AFTER MIDNIGHT. UP TO AROUND 4 HOURS OF TEMPERATURES BETWEEN 30 TO 32 DEGREES WILL BE POSSIBLE ACROSS MORE RURAL LOCATIONS WEST OF INTERSTATE 95 THROUGH SUNRISE. A FEW NORMALLY COLDER SITES ALONG THE MAINLAND COAST AND IMMEDIATE URBAN AREAS AROUND ORLANDO AND SANFORD WILL DROP NEAR THE FREEZING MARK FOR AN HOUR OR TWO. FROST IS EXPECTED...EVEN IN AREAS THAT REMAIN JUST ABOVE OR ONLY BRIEFLY REACH FREEZING. * IMPACTS...THE COLD TEMPERATURES CAN KILL CROPS AND OTHER TENDER VEGETATION IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. REMEMBER TO BRING PETS AND HOUSE PLANTS INDOORS. PROTECT OUTDOOR TENDER VEGETATION. ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL MATERIAL THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS...BLANKETS AND CURTAINS. && $$ FLZ064-231300- /O.NEW.KMLB.FR.Y.0002.140123T0600Z-140123T1300Z/ MARTIN- INCLUDING THE CITY OF...HOBE SOUND 731 PM EST WED JAN 22 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY FOR WESTERN AND CENTRAL PORTIONS OF MARTIN COUNTY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. * TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE MID 30S ACROSS INTERIOR PORTIONS OF MARTIN COUNTY AND AREAS OF LATE NIGHT FROST ARE EXPECTED WEST OF INTERSTATE 95 ACROSS CENTRAL AND WESTERN PORTIONS OF MARTIN COUNTY...AWAY FROM THE IMMEDIATE SHORE OF LAKE OKEECHOBEE. * IMPACTS...THE COLD TEMPERATURES AND FROST CAN KILL CROPS AND OTHER TENDER VEGETATION IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE LIKELY. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. REMEMBER TO BRING PETS INDOORS AS WELL. && $$ 15
890 WWUS72 KMLB 231305 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 805 AM EST THU JAN 23 2014 ...COLD START TO THURSDAY MORNING... FLZ041-044>047-053-054-058-059-141-144-147-231415- /O.EXP.KMLB.FZ.W.0005.000000T0000Z-140123T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...DAYTONA BEACH... CLERMONT...TITUSVILLE 805 AM EST THU JAN 23 2014 ...FREEZE WARNING HAS EXPIRED... .TEMPERATURES WILL VERY SLOWLY RISE THIS MORNING UNDER SUNNY SKIES. $$ FLZ064-231415- /O.EXP.KMLB.FR.Y.0002.000000T0000Z-140123T1300Z/ MARTIN- INCLUDING THE CITY OF...HOBE SOUND 805 AM EST THU JAN 23 2014 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 22, 10:00 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 22, 10:00 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST WED JAN 22 2014
.DISCUSSION...
...MUCH COOLER TODAY WITH FREEZING TEMPERATURES LIKELY TONIGHT...
STRONG COLD AND DRY AIR ADVECTION GOING IN EARNEST ACROSS THE
CENTRAL FLORIDA PENINSULA UNDER 10 TO 15 MPH NORTHWEST WINDS.
DESPITE FULL SUN UNDER CLEAR SKIES (EXCEPT FOR COLD AIR STRATOCU
OVER THE OPEN ATLANTIC)...THE COLD AIR ADVECTION WILL WIN OUT
KEEPING DAYTIME HIGHS IN THE 50S FOR MOST LOCATIONS. THE TREASURE
COAST AND OKEECHOBEE COUNTY WILL BE AMONG THE FEW THAT CLIMB INTO
THE LOW 60S THIS AFTERNOON.
TONIGHT...THE MAIN FORECAST CHALLENGE TONIGHT WILL CONTINUE TO BE
THE FREEZE POTENTIAL ACROSS THE REGION.
SURFACE HIGH MOVING INTO THE GULF OF MEXICO THIS AFTERNOON WILL
WEAKEN AS IT MOVES OVER THE PENINSULA TONIGHT...BUT WE WILL STILL BE
UNDER THE INFLUENCE OF THE RIDGE AXIS ALLOWING WINDS TO BECOME CALM
(OR NEARLY SO) QUICKLY AFTER SUNSET. HOWEVER MODELS ARE SHOWING THE
CIRRUS CURRENTLY BACK OVER THE SW US STREAMING ACROSS THE STATE LATE
TONIGHT. THE DEPICTIONS RANGE FROM THE MORE ROBUST 00Z GFS TO THE
ALMOST NON-EXISTENT 12Z NAM. IT APPEARS THAT WE MAY HAVE A CASE
WHERE TEMPERATURES DROP RAPIDLY AFTER SUNSET...AND THEN STABILIZE AS
SOME DEGREE OF CIRRUS MOVES OVERHEAD.
GIVEN THE MOS GUIDANCE FROM PREVIOUS RUNS ARE RIGHT AROUND FREEZING
AND THE UNCERTAINTY OF CLOUD COVER WILL MEAN A FEW DEGREES EITHER
WAY...WILL HOLD OFF UNTIL THE 12Z GUIDANCE COMES IN AROUND MIDDAY TO
MAKE THE FINAL DECISION ABOUT UPGRADES TO A FREEZE WARNING AND ITS
EXTENT.
REGARDLESS OF WHETHER OR NOT A WARNING IS IN PLACE...LOWS IN THE
LOW/MID 30S WILL ALLOW FOR FROST DEVELOP OVER MUCH OF THE REGION AND
AT LEAST A FEW LOCATIONS WILL REACH FREEZING.
&&
.AVIATION...VFR CONDS NEXT 24 HOURS. NW WINDS AROUND 10-15 KTS WILL
BECOME W/NW AND DECREASE TO 5 KNOTS OR LESS TONIGHT.
&&
.MARINE...C-MAN OBSERVATIONS ALONG THE COAST INDICATE THAT THE
NEARSHORE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS MORNING
ALONG WITH THE WEAKENING MODEL TRENDS...POINT TO WINDS AROUND
15-20KTS THIS MORNING BECOMING 10-15KTS THIS AFTERNOON.
OFFSHORE...OBSERVATIONS STILL SHOW ADVISORY CRITERIA WITH WINDS
20-25KTS...WHICH WILL DROP OFF LATER THIS AFTERNOON TO 15-20 KNOTS.
SEAS UP TO 7-9 FEET OFFSHORE INITIALLY WILL ALSO DECREASE TO 6-7
FEET LATE TODAY. WILL DROP ADVISORY OVER THE NEARSHORE WATERS IN
FAVOR OF A CAUTIONARY STATEMENT BUT KEEP IT IN PLACE FOR THE
OFFSHORE WATERS THROUGH THIS AFTERNOON.
&&
.FIRE WEATHER...A MUCH DRIER AIRMASS IN PLACE OVER THE AREA TODAY
BEHIND THE COLD FRONT WITH MIN RH VALUES IN THE 20S TO LOW 30S
ACROSS THE REGION FROM LATE MORNING THROUGH THIS AFTERNOON. HOWEVER
20FT WIND SPEEDS LESS THAN 15 MPH AND ERC VALUES BELOW CRITICAL
THRESHOLDS WILL PRECLUDE THE ISSUANCE OF A RED FLAG WARNING TODAY.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 20 TO
60 NM.
&&
MOSES/PENDERGRASTHazardous weather outlook, Jan 22, 5:29 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 529 AM EST WED JAN 22 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 529 AM EST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE COLD IMPACT... NORTHWEST WINDS UP TO 10 TO 15 MPH AND TEMPERATURES IN THE 30S TO LOW 40S WILL PRODUCE WIND CHILL VALUES IN THE 20S TO LOW 30S AS FAR SOUTH AS OSCEOLA AND SOUTHERN BREVARD COUNTIES THROUGH MID MORNING. EVEN COLDER LOWS EXPECTED TONIGHT WITH TEMPERATURES FALLING QUICKLY AFTER SUNSET AND REACHING NEAR TO JUST BELOW FREEZING OVER MUCH OF THE AREA AFTER MIDNIGHT. UP TO AROUND 4 HOURS OF TEMPERATURES BETWEEN 30 TO 32 DEGREES WILL BE POSSIBLE ACROSS MORE RURAL LOCATIONS WEST OF INTERSTATE 95 WITH A FEW NORMALLY COLDER SITES ALONG THE MAINLAND COAST DROPPING TO THE FREEZING MARK FOR AN HOUR OR TWO. A FREEZE WATCH IS IN EFFECT FOR ALL OF MAINLAND EAST CENTRAL FLORIDA TONIGHT. REMEMBER TO TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. DRESS APPROPRIATELY FOR THE COLD TEMPERATURES. BE SURE TO KEEP SPACE HEATERS AWAY FROM CURTAINS AND OTHER FLAMMABLE MATERIALS. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE A LOW TO MODERATE THREAT FOR RIP CURRENTS ALONG AREA BEACHES TODAY. SWIMMERS WHO CHOOSE TO ENTER THE VERY CHILLY SURF SHOULD SWIM IN SIGHT OF A LIFEGUARD. .WIND AND SEA IMPACT... NORTHWEST WINDS UP TO 20 TO 25 KNOTS WILL GRADUALLY DECREASE TO 15 TO 20 KNOTS OFFSHORE THIS AFTERNOON. SEAS UP TO 8 TO 10 FEET OFFSHORE WILL ALSO SLOWLY DECLINE THROUGH THE DAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THESE HAZARDOUS BOATING CONDITIONS THROUGH THE AFTERNOON. .FIRE WEATHER IMPACT... A MUCH DRIER AIRMASS WILL PRODUCE SEVERAL HOURS OF VERY LOW RELATIVE HUMIDITY ACROSS THE REGION TODAY. THIS WILL PROMOTE A MODERATE TO HIGH FIRE WEATHER DANGER ACROSS THE EAST CENTRAL FLORIDA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A REINFORCING COLD FRONT WILL MOVE ACROSS THE REGION LATE THURSDAY NIGHT WITH NEAR FREEZING TEMPERATURES POSSIBLE NORTH AND WEST OF INTERSTATE 4 EARLY FRIDAY MORNING. IN ADDITION ELEVATED NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE WIND CHILL VALUES IN THE 20S TO LOW 30S OVER MUCH OF THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING. INCREASING NORTHERLY WINDS BEHIND THE BOUNDARY WILL ALSO LEAD TO HAZARDOUS BOATING CONDITIONS ACROSS THE COASTAL WATERS LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:41 AM EST | Freeze Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 9 hr |
Nearby
Freeze Warnings in Florida, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.